Alert archive / Wisconsin / Wind Advisories in 2010

Wind Advisory 5, NWS La Crosse, WI

September 6, 201011 counties in Wisconsin; 7 counties in Minnesota; 8 counties in Iowa

NWS La Crosse, WI issued this wind advisory at Sep 6, 2010, 3:22 PM CDT for 11 counties in Wisconsin; 7 counties in Minnesota; 8 counties in Iowa. It took effect at Sep 7, 2010, 1:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Sep 6, 2010, 3:22 PM CDT (20:22 UTC)
In effect from
Sep 7, 2010, 1:00 AM CDT
Expired
Sep 7, 2010, 4:00 PM CDT
In force
15 hr
Issued by
NWS La Crosse, WI
All 26 counties

Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 37 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2010-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2010-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
921 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
380 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

926 
WWUS73 KARX 062022
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
322 PM CDT MON SEP 6 2010

...STRONG WINDS OVER THE AREA LATER TONIGHT INTO TUESDAY
AFTERNOON...

.STRONG LOW PRESSURE WILL MOVE FROM EASTERN NEBRASKA TO WESTERN
MINNESOTA THIS EVENING...PUSHING A STRONG COLD FRONT EAST ACROSS
THE REGION. THE LOW WILL THEN MOVE ACROSS NORTHERN WISCONSIN AND
LAKE SUPERIOR ON TUESDAY. A TIGHT PRESSURE GRADIENT WRAPPED AROUND
THE BACK SIDE OF THE LOW WILL MOVE ACROSS THE AREA FOR LATER
TONIGHT AND MUCH OF TUESDAY. VERY STRONG WEST TO NORTHWEST WINDS
OF 25 TO 35 MPH WITH SOME GUSTS TO 45 MPH ARE EXPECTED TO DEVELOP
ACROSS THE AREA FOR LATER TONIGHT...TUESDAY MORNING AND INTO
TUESDAY AFTERNOON. THE STRONGEST WINDS WILL BE OVER THE RIDGE TOPS
AND HIGHER TERRAIN...OPEN COUNTRY AREAS OF SOUTHEAST MINNESOTA AND
NORTHEAST IOWA. 

IAZ008>010-018-019-029-MNZ079-086>088-094>096-070430-
/O.NEW.KARX.WI.Y.0005.100907T0600Z-100907T2100Z/
MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-WABASHA-DODGE-
OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN...
ROCHESTER...WINONA...AUSTIN
322 PM CDT MON SEP 6 2010

...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 4 PM CDT TUESDAY. 

* NORTHWEST WINDS ARE EXPECTED TO INCREASE THIS MORNING AND BECOME
  STRONG AND GUSTY AFTER 1 AM TONIGHT...THEN CONTINUE THROUGH MID
  AFTERNOON ON TUESDAY.

* SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH CAN BE
  EXPECTED. THE STRONGEST OF THE WINDS WILL BE OVER THE RIDGE TOPS
  AND OTHER HIGHER TERRAIN...OPEN COUNTRY AREAS.

* THESE WINDS WILL MAKE DRIVING DIFFICULT AT TIMES...ESPECIALLY
  FOR THOSE DRIVING LIGHT-WEIGHT OR HIGH PROFILE VEHICLES ON
  NORTH-SOUTH ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER...
OR GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...AND BLOW LOOSE OBJECTS LIKE TRASH CANS AND
LAWN FURNITURE AROUND IN STREETS AND YARDS. WEAK OR PREVIOUSLY
STORM DAMAGED TREES MAY ALSO LOSE BRANCHES IN THESE WINDS.

&&

$$

RRS

WEATHER.GOV/LACROSSE
5 follow-up statements
550 
WWUS73 KARX 070213
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
913 PM CDT MON SEP 6 2010

...STRONG WINDS OVER THE AREA AFTER MIDNIGHT TONIGHT INTO TUESDAY
AFTERNOON...

.STRONG LOW PRESSURE OVER WESTERN MINNESOTA WILL MOVE TO LAKE
SUPERIOR ON TUESDAY...DRIVING A COLD FRONT ACROSS THE UPPER
MISSISSIPPI RIVER VALLEY REGION. IN THE WAKE OF THE FRONT...VERY
STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH SOME GUSTS
TO 45 MPH...ARE EXPECTED TO DEVELOP ACROSS THE AREA AFTER MIDNIGHT
TONIGHT AND LAST INTO TUESDAY AFTERNOON. LOOK FOR THE STRONGEST
WINDS ON RIDGE TOPS AND HIGHER TERRAIN...OPEN COUNTRY AREAS OF
SOUTHEAST MINNESOTA AND NORTHEAST IOWA.

IAZ008>010-018-019-029-MNZ079-086>088-094>096-071015-
/O.CON.KARX.WI.Y.0005.100907T0600Z-100907T2100Z/
MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-WABASHA-DODGE-
OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN...
ROCHESTER...WINONA...AUSTIN
913 PM CDT MON SEP 6 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM CDT
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM CDT TUESDAY. 

* WEST WINDS ARE EXPECTED TO INCREASE THIS EVENING AND BECOME
  STRONG AND GUSTY AFTER 1 AM TONIGHT...THEN CONTINUE THROUGH MID
  AFTERNOON ON TUESDAY.

* SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH CAN BE
  EXPECTED. PLAN ON THE STRONGEST OF THE WINDS ON RIDGE TOPS AND
  OTHER HIGHER TERRAIN...OPEN COUNTRY AREAS.

* THESE WINDS WILL MAKE DRIVING DIFFICULT AT TIMES...ESPECIALLY 
  FOR THOSE DRIVING LIGHT-WEIGHT OR HIGH PROFILE VEHICLES ON 
  NORTH-SOUTH ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER...
OR GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...AND BLOW LOOSE OBJECTS LIKE TRASH CANS AND
LAWN FURNITURE AROUND IN STREETS AND YARDS. WEAK OR PREVIOUSLY
STORM DAMAGED TREES MAY ALSO LOSE BRANCHES IN THESE WINDS.

&&

$$

AJ

WEATHER.GOV/LACROSSE
641 
WWUS73 KARX 070558
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1258 AM CDT TUE SEP 7 2010

...STRONG WINDS THROUGH THIS AFTERNOON...

.A DEEP LOW PRESSURE SYSTEM MOVING FROM NORTHERN MINNESOTA TO LAKE
SUPERIOR TODAY WILL PRODUCE VERY STRONG WEST TO NORTHWEST WINDS OF
20 TO 30 MPH WITH GUSTS TO 45 MPH. THE WINDS WILL BEGIN TO SLACKEN
LATER THIS AFTERNOON AS THE LOW PULLS FARTHER EAST INTO ONTARIO
CANADA. THE STRONGEST WINDS WILL OCCUR ON RIDGE TOPS AND OPEN
COUNTRY AREAS. 

IAZ011-030-WIZ032>034-041>044-053>055-061-071400-
/O.EXB.KARX.WI.Y.0005.100907T1200Z-100907T2100Z/
ALLAMAKEE-CLAYTON-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-
JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...WAUKON...BLACK RIVER FALLS...
LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN...
RICHLAND CENTER...PLATTEVILLE
1258 AM CDT TUE SEP 7 2010

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON. 

* WEST WINDS ARE EXPECTED TO INCREASE THIS MORNING...THEN CONTINUE
  THROUGH MID AFTERNOON TODAY.

* SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 45 MPH CAN BE
  EXPECTED. PLAN ON THE STRONGEST WINDS TO OCCUR ON RIDGE TOPS
  AND OTHER HIGHER TERRAIN...AND OPEN COUNTRY AREAS.

* THESE WINDS WILL MAKE DRIVING DIFFICULT AT TIMES...ESPECIALLY 
  FOR THOSE DRIVING LIGHT-WEIGHT OR HIGH PROFILE VEHICLES ON 
  NORTH-SOUTH ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER...
OR GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...AND BLOW LOOSE OBJECTS LIKE TRASH CANS AND
LAWN FURNITURE AROUND IN STREETS AND YARDS. WEAK OR PREVIOUSLY
STORM DAMAGED TREES MAY ALSO LOSE BRANCHES IN THESE WINDS.

&&

$$

IAZ008>010-018-019-029-MNZ079-086>088-094>096-071400-
/O.CON.KARX.WI.Y.0005.100907T0600Z-100907T2100Z/
MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-WABASHA-DODGE-
OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN...
ROCHESTER...WINONA...AUSTIN
1258 AM CDT TUE SEP 7 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

* STRONG AND GUSTY WEST WINDS WILL DEVELOP BY 7 AM AND CONTINUE
  THROUGH MID AFTERNOON TODAY.

* SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 45 MPH CAN BE
  EXPECTED. PLAN ON THE STRONGEST WINDS TO OCCUR ON RIDGE TOPS
  AND OTHER HIGHER TERRAIN...AND OPEN COUNTRY AREAS.

* THESE WINDS WILL MAKE DRIVING DIFFICULT AT TIMES...ESPECIALLY 
  FOR THOSE DRIVING LIGHT-WEIGHT OR HIGH PROFILE VEHICLES ON 
  NORTH-SOUTH ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER...
OR GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...AND BLOW LOOSE OBJECTS LIKE TRASH CANS AND
LAWN FURNITURE AROUND IN STREETS AND YARDS. WEAK OR PREVIOUSLY
STORM DAMAGED TREES MAY ALSO LOSE BRANCHES IN THESE WINDS.

&&

$$

DAS

WEATHER.GOV/LACROSSE
384 
WWUS73 KARX 071042
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
542 AM CDT TUE SEP 7 2010

...STRONG WINDS EXPECTED THROUGH THIS AFTERNOON...

.A DEEP LOW PRESSURE SYSTEM MOVING FROM NORTHERN MINNESOTA TO
LAKE SUPERIOR THIS AFTERNOON WILL PRODUCE VERY STRONG WEST TO
NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH. IN FACT...
GUSTS OF 40 TO 45 MPH ARE ALREADY OCCURRING OVER SOUTHWEST
MINNESOTA AND ARE SPREADING EASTWARD TOWARDS THE REGION. ALTHOUGH
THE WINDS WILL BEGIN TO SLACKEN LATER THIS AFTERNOON AS THE LOW
PULLS FARTHER EAST INTO ONTARIO CANADA. THE STRONGEST WINDS WILL
OCCUR ON RIDGE TOPS AND OPEN COUNTRY AREAS.

IAZ008>010-018-019-029-MNZ079-086>088-094>096-071845-
/O.CAN.KARX.WI.Y.0005.000000T0000Z-100907T2100Z/
/O.NEW.KARX.WI.Y.0006.100907T1200Z-100907T2100Z/
MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-WABASHA-DODGE-
OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN...
ROCHESTER...WINONA...AUSTIN
542 AM CDT TUE SEP 7 2010

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

* STRONG AND GUSTY WEST WINDS ARE EXPECTED TO CONTINUE THROUGH MID
  AFTERNOON.

* SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 45 MPH CAN 
  BE EXPECTED. PLAN ON THE STRONGEST WINDS TO OCCUR ON RIDGE 
  TOPS AND OTHER HIGHER TERRAIN...AND OPEN COUNTRY AREAS. 

* THESE WINDS WILL MAKE DRIVING DIFFICULT AT TIMES...ESPECIALLY 
  FOR THOSE DRIVING LIGHT-WEIGHT OR HIGH PROFILE VEHICLES ON 
  NORTH-SOUTH ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER...
OR GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...AND BLOW LOOSE OBJECTS LIKE TRASH CANS AND
LAWN FURNITURE AROUND IN STREETS AND YARDS. WEAK OR PREVIOUSLY
STORM DAMAGED TREES MAY ALSO LOSE BRANCHES IN THESE WINDS.

&&

$$

IAZ011-030-WIZ032>034-041>044-053>055-061-071845-
/O.CON.KARX.WI.Y.0005.100907T1200Z-100907T2100Z/
ALLAMAKEE-CLAYTON-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-
JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...WAUKON...BLACK RIVER FALLS...
LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN...
RICHLAND CENTER...PLATTEVILLE
542 AM CDT TUE SEP 7 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

* WEST WINDS ARE EXPECTED TO INCREASE BETWEEN 7 AND 10 AM THIS
  MORNING...THEN REMAIN STRONG AND GUSTY THROUGH MID AFTERNOON.

* SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 45 MPH CAN 
  BE EXPECTED. PLAN ON THE STRONGEST WINDS TO OCCUR ON RIDGE 
  TOPS AND OTHER HIGHER TERRAIN...AND OPEN COUNTRY AREAS. 

* THESE WINDS WILL MAKE DRIVING DIFFICULT AT TIMES...ESPECIALLY 
  FOR THOSE DRIVING LIGHT-WEIGHT OR HIGH PROFILE VEHICLES ON 
  NORTH-SOUTH ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER...
OR GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...AND BLOW LOOSE OBJECTS LIKE TRASH CANS AND
LAWN FURNITURE AROUND IN STREETS AND YARDS. WEAK OR PREVIOUSLY
STORM DAMAGED TREES MAY ALSO LOSE BRANCHES IN THESE WINDS.

&&

$$

AJ

WEATHER.GOV/LACROSSE
541 
WWUS73 KARX 071441
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
941 AM CDT TUE SEP 7 2010

...STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON...

.A DEEP LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN WISCONSIN
THROUGH THIS AFTERNOON...PRODUCING VERY STRONG WEST TO NORTHWEST
WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH. THE WINDS WILL BEGIN
TO DIMINISH LATER THIS AFTERNOON AS THE LOW PULLS FARTHER EAST INTO
ONTARIO CANADA. THE STRONGEST WINDS WILL OCCUR ON RIDGE TOPS AND
OPEN COUNTRY AREAS.

IAZ008>010-018-019-029-MNZ079-086>088-094>096-072100-
/O.CON.KARX.WI.Y.0006.000000T0000Z-100907T2100Z/
MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-WABASHA-DODGE-
OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN...
ROCHESTER...WINONA...AUSTIN
941 AM CDT TUE SEP 7 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

* STRONG AND GUSTY WEST WINDS WILL CONTINUE THROUGH MID AFTERNOON.

* SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 45 MPH CAN 
  BE EXPECTED. PLAN ON THE STRONGEST WINDS TO OCCUR ON RIDGE 
  TOPS AND OTHER HIGHER TERRAIN...AND OPEN COUNTRY AREAS. 

* THESE WINDS WILL MAKE DRIVING DIFFICULT AT TIMES...ESPECIALLY 
  FOR THOSE DRIVING LIGHT-WEIGHT OR HIGH PROFILE VEHICLES ON 
  NORTH-SOUTH ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER...
OR GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...AND BLOW LOOSE OBJECTS LIKE TRASH CANS AND
LAWN FURNITURE AROUND IN STREETS AND YARDS. WEAK OR PREVIOUSLY
STORM DAMAGED TREES MAY ALSO LOSE BRANCHES IN THESE WINDS.

&&

$$

IAZ011-030-WIZ032>034-041>044-053>055-061-072100-
/O.CON.KARX.WI.Y.0005.000000T0000Z-100907T2100Z/
ALLAMAKEE-CLAYTON-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-
JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...WAUKON...BLACK RIVER FALLS...
LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN...
RICHLAND CENTER...PLATTEVILLE
941 AM CDT TUE SEP 7 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

* STRONG AND GUSTY WEST WINDS WILL CONTINUE THROUGH MID AFTERNOON.

* SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 45 MPH CAN 
  BE EXPECTED. PLAN ON THE STRONGEST WINDS TO OCCUR ON RIDGE 
  TOPS AND OTHER HIGHER TERRAIN...AND OPEN COUNTRY AREAS. 

* THESE WINDS WILL MAKE DRIVING DIFFICULT AT TIMES...ESPECIALLY 
  FOR THOSE DRIVING LIGHT-WEIGHT OR HIGH PROFILE VEHICLES ON 
  NORTH-SOUTH ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER...
OR GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...AND BLOW LOOSE OBJECTS LIKE TRASH CANS AND
LAWN FURNITURE AROUND IN STREETS AND YARDS. WEAK OR PREVIOUSLY
STORM DAMAGED TREES MAY ALSO LOSE BRANCHES IN THESE WINDS.

&&

$$

WETENKAMP

WEATHER.GOV/LACROSSE
055 
WWUS73 KARX 072058
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
358 PM CDT TUE SEP 7 2010

...WINDS STARTING TO DIMINISH ACROSS THE AREA...

.GUSTY NORTHWEST WINDS WILL DECREASE LATE THIS AFTERNOON INTO THIS
EVENING AS LOW PRESSURE MOVES OFF TO THE NORTHEAST. THEREFORE...THE
ADVISORY WILL BE ALLOWED TO EXPIRE.

IAZ008>010-018-019-029-MNZ079-086>088-094>096-072200-
/O.EXP.KARX.WI.Y.0006.000000T0000Z-100907T2100Z/
MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-WABASHA-DODGE-
OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN...
ROCHESTER...WINONA...AUSTIN
358 PM CDT TUE SEP 7 2010

...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON. 

* NORTHWEST WINDS HAVE STARTED TO DIMINISH ACROSS THE AREA.
  HOWEVER...THEY WILL REMAIN GUSTY THROUGH LATE THIS AFTERNOON.
  THE WINDS WILL QUICKLY DECREASE EARLY THIS EVENING.

$$

IAZ011-030-WIZ032>034-041>044-053>055-061-072200-
/O.EXP.KARX.WI.Y.0005.000000T0000Z-100907T2100Z/
ALLAMAKEE-CLAYTON-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-
JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...WAUKON...BLACK RIVER FALLS...
LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN...
RICHLAND CENTER...PLATTEVILLE
358 PM CDT TUE SEP 7 2010

...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON. 

* NORTHWEST WINDS HAVE STARTED TO DIMINISH ACROSS THE AREA.
  HOWEVER...THEY WILL REMAIN GUSTY THROUGH LATE THIS AFTERNOON.
  THE WINDS WILL QUICKLY DECREASE EARLY THIS EVENING.

$$

WETENKAMP

WEATHER.GOV/LACROSSE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this wind advisory went out at Sep 6, 3:07 PM CDT, 15 minutes earlier.

Area forecast discussion, Sep 6, 3:07 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
307 PM CDT MON SEP 6 2010

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT

MAIN FORECAST CONCERN IS ON SEVERE WEATHER POTENTIAL TONIGHT AND THEN
WINDS BEHIND THE LOW LATE TONIGHT AND TUESDAY.

WATER VAPOR IMAGERY SHOWING A WELL DEFINED MID LEVEL SHORTWAVE
TROUGH OVER WYOMING AND MONTANA EARLY THIS AFTERNOON. 18Z SURFACE
ANALYSIS SHOWS A 998 MB LOW OVER EASTERN NEBRASKA...WITH COLD FRONT
EXTENDING BACK THROUGH CENTRAL INTO SOUTHWEST KANSAS. ELEVATED LIGHT
SHOWERS/SPRINKLES IN WARM ADVECTION REGIME PUSHING NORTHEAST ACROSS
THE FORECAST AREA...WITH MORE CONVECTION BACK JUST NORTHWEST OF THE
LOW OVER THE DAKOTAS. VISIBLE SATELLITE IMAGERY SHOWING SOME BREAKS
IN THE CLOUDS ACROSS IOWA.

06.12Z DETERMINISTIC MODELS IN GOOD AGREEMENT THROUGH THE FORECAST
PERIOD. STILL A LITTER UNCERTAIN HOWEVER ON COVERAGE OF STORMS THIS
EVENING ALONG THE COLD FRONT.

IN THE NEAR TERM...STRONG MID LEVEL SHORTWAVE TROUGH WILL ROTATE
INTO MINNESOTA THIS EVENING. MEANWHILE...SURFACE LOW OVER NEBRASKA
THIS AFTERNOON WILL LIFT NORTHEAST INTO SOUTHWEST AND WEST CENTRAL
MINNESOTA THIS EVENING. RATHER STRONG COLD FRONT ASSOCIATED WITH THIS
LOW WILL OCCLUDE THIS EVENING AS IT SWEEPS ACROSS THE FORECAST AREA
BETWEEN 00Z-05Z. EXTENSIVE CLOUD TODAY HAS LIMITED INSTABILITIES...
BUT SOME CLEARING ON VISIBLE SATELLITE IMAGERY WORKING ITS WAY
NORTHWARD ACROSS IOWA. ATMOSPHERE INITIALLY CAPPED AS SEEN ON LAPS
SOUNDINGS...BUT EXPECT COOLING ALOFT TO OCCUR WITH CAP BREAKING 23Z-
00Z. FRONT SHOULD BE SITUATED NEAR THE INTERSTATE 35 CORRIDOR AT THAT
TIME. AS LOW LEVEL JET STRENGTHENS BY 00Z..SURFACE DEWPOINTS EXPECTED
TO TO BE NEAR 60 BY THAT TIME...WITH A NARROW BAND OF MIXED LAYER
CAPES OF 1000-2000 J/KG NEAR THE FRONT. PLENTY OF DEEP LAYER
SHEAR...WITH GOOD TURNING IN THE LOWEST LAYERS PER PROXIMITY
HODOGRAPHS NEAR THE FRONT. WITH THE RICH LOW LEVEL MOISTURE
LACKING...WOULD EXPECT A SCATTERED TO BROKEN LINE OF CONVECTION TO
DEVELOP NEAR THE FRONT 23Z-00Z AND MOVE QUICKLY EASTWARD THROUGH THE
FORECAST AREA BETWEEN 00Z-05Z...AS INDICATED BY BOTH THE 06.12Z HRRR
AND 06.12 SPCWRF. GIVEN AMOUNT OF SHEAR STORMS NEAR THE
FRONT WILL BE CAPABLE OF ISOLATED TORNADOES. OTHERWISE HAIL AND
DAMAGING WINDS TO PREDOMINATE THE SEVERE THREAT THOUGH THE EVENING
HOURS.

ONCE THE FRONT MOVES THROUGH...GRADIENT REALLY TIGHTENS IN ITS WAKE.
LAPSE RATES NOT THAT IMPRESSIVE TONIGHT...BUT WILL LIKELY SEE A SOME
LOCATIONS HIT ADVISORY CRITERIA ACROSS THE WEST LATE TONIGHT.
HOWEVER...AS SYSTEM PULLS WAY TUESDAY...LOW LEVEL LAPSE RATES
INCREASE AND LIKELY WILL MIX DOWN THOSE 30 TO 40 KNOT WINDS ALOFT.
WILL GO AHEAD AND ISSUE WIND ADVISORY FOR AREAS MAINLY WEST OF THE
MISSISSIPPI RIVER FOR LATE TONIGHT INTO TUESDAY AFTERNOON...BUT WILL
HOLD OFF FOR THE AREAS EAST AND LATER SHIFTS CAN EXPAND IT FURTHER
EAST IF NEED BE. AS FOR PRECIPITATION ON TUESDAY...BEST CHANCES WILL
BE ACROSS THE NORTH NEARER THE DEPARTING LOW. WITH THE COLD ADVECTION
IN WAKE OF FRONT ALONG WITH CLOUDS...SHOWERS AND WINDS IT WILL BE A
VERY FALL LIKE DAY TUESDAY WITH TEMPERATURES STRUGGLING TO MAKE IT
OUT OF THE 50S...ESPECIALLY IN AREAS NORTH OF INTESTATE 94.

RIDGE OF HIGH PRESSURE THEN BUILDS IN FOR TUESDAY NIGHT...WITH
DECREASING CLOUDS AND LIGHTER WINDS. MODELS NOW SHOWING RIDGE AXIS
TO REMAIN ACROSS MINNESOTA AND IOWA AND 925MB WINDS TO REMAIN 10 TO
15 KNOTS. CERTAINLY CAN NOT RULE OUT VALLEY FOG...BUT WILL NOT
MENTIONED BASED ON SOMEWHAT STRONGER BOUNDARY LAYER WINDS.

TEMPERATURES TO BE RATHER COOL TUESDAY AS MENTIONED ABOVE...THEN
WARMING FOR WEDNESDAY WITH MORE SUN AND HIGH OVERHEAD. GUIDANCE
TEMPERATURES LOOK REASONABLE AND DID NOT DEVIATE VERY FAR FROM THEM.

.LONG TERM...FRIDAY THROUGH MONDAY

BIGGEST CONCERN IN THIS TIME FRAME IS HANDLING OF THE DETAILS OF THE
TROUGH EXPECTED TO AFFECT THE UPPER MISSISSIPPI RIVER VALLEY OVER THE
WEEKEND. 06.12Z DETERMINISTIC MODEL SOLUTIONS SHOWING SOME SPEED
DIFFERENCES WITH THE SYSTEM AS THE GFS IS THE MORE PROGRESSIVE
SOLUTION VERSUS THE ECMWF. GFS AND GFS ENSEMBLES SHOWING A LITTLE
BETTER CONSISTENCY FROM PREVIOUS RUNS AND HAVE LEANED TOWARDS THESE
SOLUTIONS. UPPER TROUGH TRANSLATES ACROSS THE NORTHERN PLAINS FRIDAY
AND INTO THE GREAT LAKES REGION OVER THE WEEKEND. ASSOCIATED SURFACE
FRONT REMAINS ACROSS WESTERN MINNESOTA ON FRIDAY...BUT GFS DOES SHOW
SOME WARM ADVECTION/MOISTURE TRANSPORT AHEAD OF IT INTO THE
FORECAST AREA. BEST RAIN CHANCES LOOK TO BE FRIDAY NIGHT AND
SATURDAY...WITH SYSTEM THE CLEARING OUT SATURDAY NIGHT...WITH
RIDGING IN FOR SUNDAY. BY MONDAY...GFS PUSHES A WEAK COLD FRONT INTO
THE AREA...WHILE ECMWF CONTINUES THE RIDGING IN THIS TIME FRAME.
EVEN WITH THE GFS PLACING THE FRONT INTO THE AREA...FORCING AND
MOISTURE LIMITED AND THUS WILL MAINTAIN DRY FORECAST FOR MONDAY.

TEMPERATURES LOOK TO REMAIN NEAR OR SLIGHTLY ABOVE SEASONAL NORMALS.

&&

.AVIATION...TONIGHT AND TUESDAY

MAIN CONCERNS ARE FRONTAL PASSAGE/TSRA CHANCES THIS EVENING THEN
GRADIENT WINDS BEHIND THE FRONT FOR LATER TONIGHT/TUE.

STRONG LOW PRESSURE LIFTING FROM EASTERN NEB TO WEST CENTRAL MN THIS
EVENING WILL PUSH A COLD FRONT ACROSS THE TAF SITES IN THE 01Z-04Z
TIME FRAME THIS EVENING. SCT-BKN LINE OF SHRA/TSRA EXPECTED WITH THE
FRONTAL PASSAGE. IF THE TSRA BECOME ORGANIZED INTO A LINE ALONG THE
FRONT...AS THEY ARE EXPECTED TO...A FEW COULD BE STRONG/SEVERE WITH
STRONG/GUSTY WINDS THE MAIN THREAT. CONVERGENCE/SUBSIDENCE UNDER THE
RIGHT EXIT REGION OF THE 500-300MB JET MAX ROUNDING THE BASE OF THE
500MB TROUGH MAY LIMIT CONVECTION ALONG THE FRONT ALONG/SOUTH OF
I-90 THIS EVENING...KEEPING IT MORE SCT ALONG THE FRONT AS IT
CROSSES THE TAF SITES. DYNAMICS WITH THE STRONG PASSING SHORTWAVE
AND LOW EXPECTED TO OVERCOME THIS AND INCLUDED A 2HR TEMPO PERIOD OF
MVFR CIGS/VSBYS AND WIND 27025G40KT IN KRST/KLSE TAFS IN TSRA WITH
THE FRONTAL PASSAGE. ONCE FRONT GOES BY...GENERAL VFR CONDITIONS
EXPECTED WITH WINDS INCREASING AND GRADUALLY BECOMING WEST AND
NORTHWEST FOR TUE AS THE LOW TRACKS ACROSS LK SUPERIOR. STRONGEST
PRESSURE GRADIENT IS OVER THE AREA TUE MORNING...WITH WINDS IN THE
20-27KT G30-40KT RANGE AT THE TAF SITES FOR MUCH OF THE 09Z-19Z
PERIOD TUE MORNING/AFTERNOON. SEVERAL FM GROUPS IN THE TAFS...MOSTLY
TO DETAIL THE DIRECTION/SPEED CHANGES AS THE STRONG/CHANGING WINDS
IMPACT AIRPORT OPS/RUNWAY USE. WINDS DECREASE FOR LATER TUE
AFTERNOON/NIGHT AS LOW PULLS AWAY AND GRADIENT BEGINS TO RELAX. TAF
SITES EXPECTED TO BE ON SOUTHERN EDGE OF WRAP-AROUND MOISTURE/CLOUDS
ON TUE...WITH BKN/OVC CIGS IN THE VFR RANGE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...WIND ADVISORY FROM 1 AM TO 4 PM CDT TUESDAY FOR MNZ079-MNZ086-
     MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.
IA...WIND ADVISORY FROM 1 AM TO 4 PM CDT TUESDAY FOR IAZ008-IAZ009-
     IAZ010-IAZ018-IAZ019-IAZ029.

&&

SHORT/LONG TERM...RABERDING
AVIATION..........RRS
Hazardous weather outlook, Sep 6, 5:47 AM CDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
547 AM CDT MON SEP 6 2010

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-071100-
ALLAMAKEE-CHICKASAW-CLAYTON-DODGE-FAYETTE-FILLMORE-FLOYD-HOUSTON-
HOWARD-MITCHELL-MOWER-OLMSTED-WABASHA-WINNESHIEK-WINONA-
547 AM CDT MON SEP 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA AND NORTHEAST IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA THIS AFTERNOON.
STRONG WIND GUSTS AND LIGHTNING WILL BE THE MAIN HAZARDS IF STORMS
OCCUR.

A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP LATE THIS
AFTERNOON ALONG A COLD FRONT AROUND I-35...THEN MOVE EAST ACROSS THE
ENTIRE AREA THIS EVENING. DAMAGING WINDS...LARGE HAIL AND PERHAPS A
TORNADO ARE ALL POSSIBLE WITH THIS LINE OF SHOWERS AND
THUNDERSTORMS.

IN THE WAKE OF THE STORMS...STRONG WINDS WILL DEVELOP WITH
GUSTS UP TO 40 MPH OVER OPEN AND WIND PRONE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SECOND COLD FRONT WILL MOVE ACROSS THE AREA ON TUESDAY. IN ITS
WAKE...GUSTS OF 40 TO 50 MPH ARE POSSIBLE...ESPECIALLY OVER OPEN
AND WIND PRONE AREAS.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH SATURDAY. IT
IS TOO EARLY TO DISCERN IF ANY SEVERE WEATHER WILL OCCUR DURING THIS
TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

WIZ017-029-032>034-041>044-053>055-061-071100-
ADAMS-BUFFALO-CLARK-CRAWFORD-GRANT-JACKSON-JUNEAU-LA CROSSE-MONROE-
RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
547 AM CDT MON SEP 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED THIS MORNING. STRONG WIND
GUSTS...LARGE HAIL AND LIGHTNING WILL BE THE MAIN HAZARDS WITH THEM.

THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA THIS AFTERNOON.
STRONG WIND GUSTS AND LIGHTNING WILL BE THE MAIN HAZARDS IF STORMS
OCCUR.

A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP LATE THIS
AFTERNOON ALONG A COLD FRONT AROUND I-35...THEN MOVE EAST ACROSS THE
ENTIRE AREA THIS EVENING. DAMAGING WINDS...LARGE HAIL AND PERHAPS A
TORNADO ARE ALL POSSIBLE WITH THIS LINE OF SHOWERS AND
THUNDERSTORMS.

IN THE WAKE OF THE STORMS...STRONG WINDS WILL DEVELOP WITH
GUSTS UP TO 40 MPH OVER OPEN AND WIND PRONE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SECOND COLD FRONT WILL MOVE ACROSS THE AREA ON TUESDAY. IN ITS
WAKE...GUSTS OF 40 TO 50 MPH ARE POSSIBLE...ESPECIALLY OVER OPEN
AND WIND PRONE AREAS.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH SATURDAY. IT
IS TOO EARLY TO DISCERN IF ANY SEVERE WEATHER WILL OCCUR DURING THIS
TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING AND AGAIN THIS EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

AJ

In the hours before

Local storm report, Sep 6, 1:20 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
120 PM CDT MON SEP 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 AM     HAIL             CITY POINT              44.35N 90.33W
09/06/2010  E1.00 INCH       JACKSON            WI   NWS EMPLOYEE

&&

ADAMS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 5:29 AM CDTSevere Thunderstorm WarningARXBuffalo46 min
Sep 6, 6:11 AM CDTSevere Thunderstorm WarningARXClark28 min
Sep 6, 6:39 AM CDTSevere Thunderstorm WarningARXClark, Jackson, Trempealeau51 min

Nearby

Wind Advisories in Wisconsin, 2010Wind Advisories in Iowa, 2010Wind Advisories in Minnesota, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.